Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 17, 2021, 4:30 PM MDT for Baca County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 17, 2021, 5:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 195 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WWUS85 KPUB 172230
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
430 PM MDT Sat Jul 17 2021
COZ099-172300-
Springfield Vicinity/Baca County CO-
430 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 500 PM
MDT...
At 430 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stonington to near Springfield. These
storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Walsh and Vilas.
LAT...LON 3742 10217 3754 10270 3740 10276 3727 10249
3729 10223
TIME...MOT...LOC 2230Z 095DEG 4KT 3732 10226 3743 10272
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:19 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 17, 3:19 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 319 PM MDT Sat Jul 17 2021 .SHORT TERM...(This evening through Sunday) Issued at 239 PM MDT Sat Jul 17 2021 Scattered showers and thunderstorms are expected to continue over the mountain and the eastern plains through the evening. Latest mesoanalysis points out that the Baca County may be the region where a severe storm is possible. CAPE values >2000 J/kg and 0-6km bulk shear values around 30kts means that the environment is capable of producing 1-1.5" hail and 60-70mph under the strongest storms. The general idea is for thunderstorms to develop over the higher elevations of the Raton Mesa and propagate easterly into the better environment from 4pm to around 7PM this evening. Otherwise, the rest of the region is expected to have outflow dominant storms through the evening. As outflows spread from underneath the thunderstorms, more pulse storms will develop. Main flash flood risk will dissipate at around 7PM tonight as the diurnal wind fluctuations become dominant and dampen the rising air over the mountains. Sunday looks... quieter? As the upper level high pressure center moves to the north-northeast, the best short waves will be outside of the our forecast area. There is still the diurnal heating and wind fluctuations that will cause isolated to scattered thunderstorms, but the coverage, as compared to the last few days, will be much less. A few areas of concern are the Raton Mesa and the Colorado-Kansas border in which there are high levels of CAPE expected to develop. If a shortwave does develop over those region, initiating convection, then a stronger storm will be possible. .LONG TERM...(Sunday night through Saturday) Issued at 239 PM MDT Sat Jul 17 2021 Upper level ridge amplifies slowly over the next several days, with center of the anticyclone overhead or just to the nw of srn CO through the period. In general, upper pattern will keep the main moisture plume south and west of the region, though brief flattening of the ridge may allow for a temporary influx of moisture Wed before drier air returns by the end of the week. Greatest chances for precip this week will be along the Continental Divide, as deep mid level moisture will be nearby over wrn CO. Pops decrease farther east, though most mountains and interior valleys will see at least isolated to scattered storms each afternoon/evening as moisture is recycled under the ridge. Southeast plains could see an isolated storm on Mon as old outflows from Sunday night convection linger in a fairly unstable environment, before mainly dry conditions develop from Tue into next weekend as forcing is weak and unfavorable steering currents keep most convection close to the higher terrain. Storm chances along I-25 the biggest question, as steering flow collapses and even becomes weak easterly at times through the period. Overall, expect convection to stay mainly west of the Interstate most days, though any stronger storms over the higher terrain could generate enough outflow to drive an isolated storm or two farther east, with Wed looking most likely for this to happen, as upper ridge flattens briefly. With ridge nearby or overhead, temps near to slightly above seasonal averages look likely, with trend of 12z models/guidance slightly warmer than past few runs. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 239 PM MDT Sat Jul 17 2021 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Each site has a chance at thunderstorms this evening and during the afternoon tomorrow. Main concerns from those storms will be gusty thunderstorm winds with a lower end chance at MVFR and IFR conditions due to heavy rainfall lowering visibilities. Diurnal wind fluctuations are expected outside of thunderstorm outflow boundaries. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...SKELLY
Hazardous weather outlook, Jul 17, 11:49 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Sat Jul 17 2021 COZ058>089-093>099-181800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Sat Jul 17 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop over the mountains around noon and spread into the southeast plains this afternoon and evening. The main risks with thunderstorms will be locally heavy rainfall, lightning, small hail, and gusty erratic winds up to 50 mph. One or two severe thunderstorms will be possible across northern portions of the southeast plains late this afternoon and evening, producing hail around 1 inch in diameter and wind gusts to around 60 mph. The area with the greatest risk of severe thunderstorms will be northeast El Paso and Kiowa counties. With the continued feed of moisture and more widespread thunderstorm coverage over the mountains today, burn scar flash flooding will be possible should one of the stronger storms impact these areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday The pattern is expected to remain active each day with afternoon thunderstorms through the extended period. The most widespread chances for thunderstorm activity will occur on Sunday, and one or two storms across the far eastern plains may become strong to severe. From Monday and onwards, the greatest potential for thunderstorm activity will found across the higher terrain, and especially along the Continental Divide. Flash flooding due to heavy rain from slow-moving thunderstorms will continue to be the primary concern. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible across the southeast plains this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Jul 17, 4:09 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 409 PM MDT Sat Jul 17 2021 COZ076-077-083-172245- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- 409 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 445 PM MDT... At 409 PM MDT, Doppler radar was tracking a strong thunderstorm near Waugh Mountain, or 17 miles north of Hayden Pass Burn Scar, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cotopaxi, Texas Creek and Waugh Mountain. LAT...LON 3829 10561 3847 10584 3870 10566 3870 10534 TIME...MOT...LOC 2209Z 299DEG 9KT 3855 10564 KTS
Special weather statement, Jul 17, 4:13 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
413 PM MDT Sat Jul 17 2021
COZ076-077-079-081-083-085-086-172300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
413 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...SOUTHWESTERN
TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL
500 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Canon City, or 26 miles north of Junkins Burn Scar, moving southeast
at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Florence, Royal Gorge, Canon City and Penrose.
LAT...LON 3851 10488 3830 10530 3845 10551 3859 10543
3870 10535 3870 10533
TIME...MOT...LOC 2213Z 329DEG 17KT 3851 10520
KTSSpecial weather statement, Jul 17, 4:16 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 416 PM MDT Sat Jul 17 2021 COZ087-088-172245- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 416 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND NORTHWESTERN LAS ANIMAS COUNTIES UNTIL 445 PM MDT... At 416 PM MDT, Doppler radar was tracking a strong thunderstorm near Walsenburg, or 23 miles east of Spring Burn Scar north of Highway 160, moving north at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Walsenburg. LAT...LON 3773 10485 3781 10470 3765 10450 3757 10477 TIME...MOT...LOC 2216Z 167DEG 5KT 3770 10472 KTS
Special weather statement, Jul 17, 4:18 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
418 PM MDT Sat Jul 17 2021
COZ081-084-172300-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
418 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 500 PM MDT...
At 418 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 20 miles northwest of Colorado Springs, moving
southeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodland Park, Monument, Air Force Academy, Palmer Lake, Green
Mountain Falls, Divide, Crystola, Florissant and Chipita Park.
LAT...LON 3895 10494 3891 10509 3889 10531 3894 10533
3902 10533 3913 10510 3913 10481
TIME...MOT...LOC 2218Z 322DEG 12KT 3906 10506
KTSSpecial weather statement, Jul 17, 4:28 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Pueblo CO 428 PM MDT Sat Jul 17 2021 COZ084-085-172245- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 428 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL 445 PM MDT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near Ellicott, or 23 miles east of Colorado Springs, moving south at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ellicott. LAT...LON 3894 10443 3895 10431 3880 10426 3879 10446 TIME...MOT...LOC 2227Z 004DEG 5KT 3890 10439 Cohen
Special weather statement, Jul 17, 4:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
430 PM MDT Sat Jul 17 2021
COZ099-172300-
Springfield Vicinity/Baca County CO-
430 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 500 PM
MDT...
At 430 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stonington to near Springfield. These
storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Walsh and Vilas.
LAT...LON 3742 10217 3754 10270 3740 10276 3727 10249
3729 10223
TIME...MOT...LOC 2230Z 095DEG 4KT 3732 10226 3743 10272
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:00 PM MDT | Special Weather Statement | PUB | Kiowa | 15 min |
| Jul 16, 6:16 PM MDT | Special Weather Statement | PUB | Kiowa | 14 min |
| Jul 16, 6:25 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jul 16, 6:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 16, 7:39 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| Jul 16, 8:15 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 16, 8:20 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Jul 16, 9:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 16, 9:20 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 40 min |
| Jul 17, 1:30 PM MDT | Special Weather Statement | PUB | Costilla | 15 min |
| Jul 17, 1:43 PM MDT | Special Weather Statement | PUB | Chaffee | 32 min |
| Jul 17, 1:58 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jul 17, 2:06 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 17, 2:18 PM MDT | Special Weather Statement | PUB | Custer | 27 min |
| Jul 17, 2:19 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 17, 2:29 PM MDT | Special Weather Statement | PUB | Teller | 16 min |
| Jul 17, 2:43 PM MDT | Special Weather Statement | PUB | Custer | 47 min |
| Jul 17, 2:46 PM MDT | Special Weather Statement | PUB | Teller | 14 min |
| Jul 17, 3:11 PM MDT | Special Weather Statement | PUB | Huerfano | 49 min |
| Jul 17, 3:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 17, 3:34 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Jul 17, 3:49 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 26 min |
| Jul 17, 3:59 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 17, 4:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jul 17, 4:09 PM MDT | Special Weather Statement | PUB | Fremont | 36 min |
| Jul 17, 4:13 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 17, 4:16 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jul 17, 4:18 PM MDT | Special Weather Statement | PUB | Teller | 42 min |
| Jul 17, 4:28 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 4:33 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Jul 17, 4:39 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 17, 4:50 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Jul 17, 4:58 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 4:59 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 17, 5:00 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 17, 5:04 PM MDT | Special Weather Statement | PUB | 26 min | |
| Jul 17, 5:13 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 5:15 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jul 17, 5:25 PM MDT | Special Weather Statement | PUB | Teller | 50 min |
| Jul 17, 5:27 PM MDT | Special Weather Statement | PUB | El Paso | 18 min |
| Jul 17, 5:28 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 17, 5:29 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 17, 5:31 PM MDT | Special Weather Statement | PUB | Las Animas | 14 min |
| Jul 17, 5:37 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| Jul 17, 5:42 PM MDT | Special Weather Statement | PUB | Pueblo | 18 min |
| Jul 17, 5:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 17, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| Jul 17, 5:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.